- Volume 24, Number 4A (2018), 2461-2498.
Evolution of the Wasserstein distance between the marginals of two Markov processes
In this paper, we are interested in the time derivative of the Wasserstein distance between the marginals of two Markov processes. As recalled in the introduction, the Kantorovich duality leads to a natural candidate for this derivative. Up to the sign, it is the sum of the integrals with respect to each of the two marginals of the corresponding generator applied to the corresponding Kantorovich potential. For pure jump processes with bounded intensity of jumps, we prove that the evolution of the Wasserstein distance is actually given by this candidate. In dimension one, we show that this remains true for Piecewise Deterministic Markov Processes. We apply the formula to estimate the exponential decrease rate of the Wasserstein distance between the marginals of two birth and death processes with the same generator in terms of the Wasserstein curvature.
Bernoulli, Volume 24, Number 4A (2018), 2461-2498.
Received: June 2016
Revised: December 2016
First available in Project Euclid: 26 March 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Alfonsi, Aurélien; Corbetta, Jacopo; Jourdain, Benjamin. Evolution of the Wasserstein distance between the marginals of two Markov processes. Bernoulli 24 (2018), no. 4A, 2461--2498. doi:10.3150/17-BEJ934. https://projecteuclid.org/euclid.bj/1522051215